MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 5.0MM TI W/ MAXBRAID NDLS; FASTNER, FIXATION

ZIMMER BIOMET, INC. 5.0MM TI W/ MAXBRAID NDLS; FASTNER, FIXATION
Catalog Number 902571
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implant fractured during the procedure.The piece was retained by the patient.No additional patient consequences were reported.Attempts have been made and additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: poland.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up report will be submitted.H3 other text : product not returned.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).Visual examination of the returned product/provided pictures identified the anchor tip is broken off.Sem images shows ductile dimples which suggests a torsional overload mode of failure.Eds semi-quantitative elemental analysis of the maxbraid needle showed that it was consistent with ti-6al-4v alloy.Review of the device history record identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The event is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information is available regarding the incident.

Brand Name
5.0MM TI W/ MAXBRAID NDLS
Common Device Name
FASTNER, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18685764
Report Number0001825034-2024-00360
Device Sequence Number12496119
Product Code HWC
UDI-Device Identifier00880304009677
UDI-Public(01)00880304009677(17)271222(10)2487668
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K012503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number902571
Device Lot Number2487668
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose